Format

Send to

Choose Destination
Aust N Z J Med. 1977 Feb;7(1):47-51.

Fatal hepatic coma complicating oxymetholone therapy in multiple myeloma.

Abstract

Two patients with multiple myeloma died in acute liver failure. Both had been treated with the anabolic steroid oxymetholone and both subsequently developed severe cholestatic hepatitis. In one the histological lesion progressed despite cessation of oxymetholone therapy. Myeloma infiltration of the liver and peliosis hepatis were not seen. As a fatal outcome from cholestatic hepatitis due to oxymetholone is rare it is possible that an unknown potentiating factor is present in multiple myeloma that can lead to a fatal outcome. If oxymetholone therapy is to be used in such patients then close clinical and laboratory assessment of liver function should be carried out in an attempt to prevent this unusual and fatal complication.

PMID:
266893
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center